Review of Financial Studies Vol. 4 No. 4 1991
Stock Price Distributions with Stochastic Volatility: An Analytic Approach
Abstract
[We study the stock price distributions that arise when prices follow a diffusion process with a stochastically varying volatility parameter. We use analytic techniques to derive an explicit closed-form solution for the case where volatility is driven by an arithmetic Ornstein-Uhlenbeck (or AR1) process. We then apply our results to two related problems in the finance literature: (i) options pricing in a world of stochastic volatility, and (ii) the relationship between stochastic volatility and the nature of "fat tails" in stock price distributions.]
- Volume
- 4
- Issue
- 4
- Pages
- 727-752
- Sources
- bibtex:phds-export.bib